Alert archive / California / Frost Advisories in 2020
Frost Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 11, 2020, 1:19 PM PDT for Trinity County, California. It took effect at Oct 12, 2020, 4:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 1:19 PM PDT (20:19 UTC)
- In effect from
- Oct 12, 2020, 4:00 AM PDT
- Expired
- Oct 12, 2020, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS76 KEKA 112019 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 119 PM PDT Sun Oct 11 2020 CAZ107-108-120430- /O.NEW.KEKA.FR.Y.0026.201012T0800Z-201012T1600Z/ Northern Trinity-Southern Trinity- 119 PM PDT Sun Oct 11 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 41 will result in frost formation. * WHERE...Trinity county, including the communities of Weaverville, Douglas City, Hayfork, Ruth and surrounding rural areas. * WHEN...From 1 AM to 9 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
867 WWUS76 KEKA 120415 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 915 PM PDT Sun Oct 11 2020 CAZ107-108-121500- /O.EXT.KEKA.FR.Y.0026.201012T1100Z-201012T1500Z/ Northern Trinity-Southern Trinity- 915 PM PDT Sun Oct 11 2020 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 36 may result in frost formation. * WHERE...Trinity county, including the communities of Weaverville, Douglas City, Hayfork, Ruth and surrounding rural areas. * WHEN...From 4 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 11, 5:37 AM PDT, 7 hours 42 minutes earlier.
Area forecast discussion, Oct 11, 5:37 AM PDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
537 AM PDT Sun Oct 11 2020
.SYNOPSIS...Morning valley fog and cool temperatures will give way
to a mostly sunny and seasonably mild afternoon. Expect a gradual
warming and drying trend early this week, followed by unseasonably
hot inland temperatures and possible fire weather concerns mid to
late week.
&&
.DISCUSSION...Night fog satellite imagery and surface
observations are indicating little in the way of coastal stratus
or fog, with a fairly well-mixed lower atmosphere in the wake of
yesterday's front. Meanwhile, boundary layer moisture has
collected in the inland river valleys for shallow fog formation.
Expect most of this valley fog to be short-lived, with
northwesterly breezes developing this afternoon along with
seasonably mild high temperatures. Overall, a very nice Autumn day
in northwest California.
Tonight should be clearer after the northwest winds this afternoon
and this evening help dry the boundary layer. That said, a weak
low pressure system passing to our north will spread some clouds
across at least Del Norte and portions of Humboldt and Trinity
County, with even some very light rain near the Oregon border
toward Monday morning. Those clouds may limit radiational cooling
enough to preclude a frost threat in Trinity County valleys. Where
it does stay clear, expect a chilly start Monday morning, with mid
to upper 30s possible in places like Ruth Lake, Covelo, and
Hayfork.
Zonal jet-stream flow to our north will send another storm system
into British Columbia on Tuesday, and the trailing front may bring
some clouds into northern portions of our forecast area, but any
showers will struggle to reach south of the Oregon border.
Meanwhile, mid and upper-level ridging will build northward across
California, resulting in warming temperatures Monday and Tuesday.
In the wake of the aforementioned system, this ridge will really
take off, as strong surface high pressure builds across the
Pacific Northwest. With a thermal trough developing along the
California coast, offshore winds will help promote unseasonably
hot temperatures. Even near record highs will be possible in
Mendocino and Lake Counties Thursday or Friday due to the strength
of the ridge. Offshore winds may develop Wednesday night through
Friday, which may allow for ongoing wildfires to become more
active, and perhaps bring smoke and haze back across much of our
area for the end of the week and next weekend. Friday or Saturday
could also be quite warm at the coast as well, if the marine air
stays at bay. Otherwise, the weather pattern continues to look dry
for the foreseeable future. /AD
&&
.AVIATION...An approaching cold front has increased southerly winds
and brought rain, high and mid-level clouds to the coastal terminals
overnight. KCEC seems to be receiving more rain as visibility has
been reduced in the early morning to just a few miles. Rain and
showers should ease by the late afternoon at the coastal terminals.
Winds shifting in the late afternoon or early evening as well, from
southerly/westerly and finally prevailing northerly tonight. Skies
should have less clouds tonight as well as flight categories improve
to MVFR/VFR at the coastal terminals. KUKI in VFR for most of the
TAF period with possible vicinity showers this afternoon. /EYS
&&
.MARINE....Southerly winds build in the northern waters this
morning to around 20 knots with gusts up to 25 knots. Winds will
move to northern inner waters as the front passes through also
bringing showers to the area. Combined seas will increase from 5
feet this morning to around 10 feet in the evening. A small craft
advisory is in effect late tonight as a NW swell builds into
Northern outer waters. High pressure will strengthen offshore Sunday
through Monday night and persist through mid-week. Waves could
increase Monday to around 12 feet at 12 seconds in the southern
outer waters. Conditions will continue to be monitored for further
developments.
/EYS
&&
.FIRE WEATHER...Substantial rainfall occurred across the Slater
Fire area and portions of the Red Salmon Fire, with even some
marginally wetting rains for northern portions of the August
Complex on Saturday. Humidity is quite high this morning, and this
should keep fire behavior fairly limited today despite northwest
breezes developing and beginning to dry things out this afternoon.
Locally poor RH recoveries will develop tonight across the ridges
of Lake County, and remain for the next couple of nights.
Afternoon northerly breezes the next couple of days may gust up to
10 to 20 mph in exposed spots. The greater concern will come late
Wednesday through Friday, as temperatures heat up and offshore
flow begins to develop. At this time, winds do not look terribly
strong compared to some of our previous offshore flow events this
year, but may still be gusty enough over the upper slopes and
ridges to approach Red Flag conditions...particularly around Lake
and eastern Mendocino, but perhaps Trinity and other portions of
the interior as well. /AD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
11 AM PDT this morning for PZZ470.
Small Craft Advisory from 11 AM this morning to 9 PM PDT this
evening for PZZ455.
Small Craft Advisory until 9 PM PDT this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 11, 1:19 PM PDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 119 PM PDT Sun Oct 11 2020 CAZ101>106-109>115-122030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 119 PM PDT Sun Oct 11 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-122030- Northern Trinity-Southern Trinity- 119 PM PDT Sun Oct 11 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect for late tonight and Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Frost Advisory is currently in effect for late tonight and Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:54 AM PDT | Small Craft Advisory | EKA | 18 hr |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.